| Model Number |
IMPELLA 2.5 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
04/05/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
The complainant reported a patient noted as high risk percutaneous coronary intervention was implanted with an impella 2.5 device for mechanical circulatory support.It was reported after the impella 2.5 was successfully weaned and explanted, there was difficulty tightening the perclose device to close the impella access site.The access site was oozing after perclose deployment, aso angioseal was also deployed to achieve hemostasis.
Additional Manufacturer Narrative
The investigation for the reported access site bleeding issue has been completed.The impella device was not received from the customer and therefore, an evaluation of the device was not possible.However, clinical details provided were sufficient to determine a root cause.The root cause of the access site bleeding issue was most likely use related, as after explant there was difficulty tightening percloses as per the clinical description provided.This report is being filed as part of a retrospective review of historical records.